I have recently developed rashes and hives that come out in all areas of my body randomly for the last 2 months. I have been admitted to the hospital 2 times so far and been to the emergency room at least 3 times.I have been diagnosed with chronic euticaria , which is severe hives and angiodema. In other words a severe allergic reaction to something. I had quite smoking for 2 months before this started because I was very sick with what they thought was asthma. I have seen a dermatoligist, family doctor, rhuematoligist , pulmanary doc and now an allergist. they did several tests and every thing comes back normal other than Im allergic to something. The allergist is going to more tests. I think there may be mold in the home Im in so I am moving in March. The rash seems to get better if I leave my house and if I smoke less. Could I have become allergic to something in the cigarrettes from quiting and starting back smoking. Anyone know anything about this. I am on high dodes of steroids and hydroxizine and pepcid and benydryl and am still getting these rashes. They come out as hives large areas of red raw skin that hurts,burns and itches.Any thoughts on what this is and how to quite smoking for good. I just cant seem to quite for good and the more this happens the more I worry and smoke. Im desperate.
I.m still suffering from the hives and rashes with no answers or much relieve. My symptoms seem very similar to athe post Hives and symptoms. I have now been on steroids almost continially since November 2007. First 40mg of prednisone with tapering for 2 wk. still getting symptoms. Then a medrol pac,very little releieve.Then I was back to 40 mg prednisone and was hospitalized for 5 days with steroid shots. I was good in the hospital. Doc sent me home on 50 mg prednisone for 1 wk ,40mg 1 wk and so on. I was also taking hydroxizine50mg,zyrtec,pepcid, singulair and benidryl. I was still getting the hives and rashes.The steroids and the hives are making me crazy. I havnt been able to totally quite smoking but have cut down .Im now on 30mg prednisone,pepcid,singulair,synthroid and benedryl. I only take the benedryl when I need it. I seem to get maybe 2 or 3 days withoutthe rash, however now my face seems to be swelling quite often . When I get the rash and swelling the first day is bad, then the itching stops but the swelling doesn't go away for about 3 days and then it will start over in a different place.As far as the antihistamines Im down to just the benedryl as needed since none of the other meds seemed to make any difference and still on 30mg prednisone every day. If anyone has any answers as to what might be causing this , please help me. I cant live like this its making me crazy between the steroids and the itch and burn.The allergist perscribed me the epipen to have with me and gave me a 10 dose of erthromycin and nasonex. I dont see any difference in my symptoms . I return to him in 1 wk from now. He said if I dont take any antihistamines he'll do some allergy testing. I dont no where to turn at this point.They even did some pathology tests for autoimmune diseases and different blood test that took over a wk to get back and nothing shows except severe angiodema.
It has been years I see. Just wanted to add that I suffered from hives for a year or so. Horrible. Same pattern you describe. Went to allergy specialist with 40 years experience who informed me that they no longer believe that all hives are caused by a specific allergen. In my case a previous doctor had prescribed Celestone which is an extremely strong steroid. Over time I discovered that taking a steady dose might cause the hives to get worse. Began tracking the way I felt and modified the dose. Found that under certain circumstances I needed to take 2 to 4 1st thing in the morning then some small dose periodically. Other days if I took more than a half it would make things worse. Eventually I realized that my own defense system needed to be coaxed back into working for me and began to study what it felt like to not have hives. In an old 60's way of expressing things, after I became convinced that drugs were not the answer I started getting in touch with myself. A hard task when you wake up covered in blood from scratching while asleep, a thing that came all too rarely and only after getting so exhausted that it was impossible to stay awake. So when the steroids seemed to work and stop the hives for half a day to 3 days, I memorized the feeling and started working towards self inducing that feeling instead of the horrible panic and despair that being covered in ugly painful itching hives constantly tended to make me feel.
Slowly I managed to get myself off of the steroids before they destroyed my body's ability to manufacture its own defenses. The steroids caused my skin to slough off and bruises to happen easily.
I had tried Aveno baths, caladryl, large doses of hydroxizine, bottles of benedryl which seemed to make it flare worse, several of the modern 24 hour antihistamines and found that none really worked predictably.
An internist convinced me to spend a fortune investigating what type of cancer I must have (I did not have cancer). Same internist prescribed me a 24 hour antihistamine that has since been pulled from the market. Luckily I was so crazy from itching for months and months that I was acting like a crazy person and talking out loud. Once before I had been given Seldane and it made me fell crazy. The internist told me that if I did not take this drug under his instruction (disregarding my declaration that my previous experience of rapid heart beat and horrible anxious feeling for an entire day from a single dose) then he would not help me because he wanted to see it for himself. So I had been prescribed an antibiotic for the infections on my skin and this person tried to force me to take Seldane. Luckily the pharmacist heard me mumbling to myself as I filled for the prescription and had read that people were dying in Canada so it was pulled from the Canadian market. Not long after it was pulled from the U.S. shelves as well. One of those cases were if it doesn't cure you it might kill you.
I stopped eating fruit, then meat, then vegetables and each time if it coincided with a moderate remission (typically 1-3 days) I might feel encouraged only to find it flare again. Stopped washing my clothes ... afraid of soap, washed clothes in ammonia or baking soda hoping to get rid of any traces of possible soap allergen with no success. Moved to another location because someone told me it might be the formaldehyde leaking out of the cabinets in my apartment ... no help.
Only after a respected allergy specialist informed me that looking for an allergen is no longer considered the high probability suspect for sustained hives did I begin to look for another course of action.
It has now been 24 years since the last outbreak.
Last week I was prescribed Nasonex for a painfully swollen sinus. The following morning my waist was covered in hives. Nasonex has some type of synthetic steroid. I stopped. Hives went away.
The fatalistic reaction to a minor hives outbreak was not allowed to consume me.
Hi There. Ive suffered from the same problem for years and finally Ive found an answer. Most likely its connected to your digestion. Watch "Fat Sick and Nearly Dead". The main person has the same issue. A healthy whole foods diet no meat or dairy or processed foods and probiotics will make a HUGE change in your urticaria. Im living it! It works. Dont give up! Take control of your body and fight it with a healthy lifestyle. Hugs for you! :)
I am suffering from same issues with symptoms you explained. All effort to find proper reason for this issue failed even after I visited and got diagnosed by different Doctors. Its been 12 years I am suffering the same allergy.
For me, I found a temporary solution by using antihistamine (Cetrizine Hydrocloride Tablets (5mg)). This keeps away hives for almost 2-3 days. So each week I take 2 times same medicine.
One observation I found (May be helpful). This is caused by smoking maybe. I tried quitting smoking for 5 months and I observed no more hives and allergic reaction. Again when I started smoking, it again appeared. So when we quit smoking it might take few period (months) for your body to get rid of all nicotine. So I would suggest to quit smoking completely and keep patience.
This is just a observation, may not be right cause.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST